Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 69, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 25, 2011, 1:37 PM EDT for 4 counties in Indiana; Defiance County, Ohio. It was in force for 38 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2011, 1:37 PM EDT (17:37 UTC)
- Expired
- May 25, 2011, 2:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, IN, DeKalb County, IN, Huntington County, IN, Whitley County, IN, Defiance County, OH
The radar
The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 1:38 PM EDT | HAIL 1 | Aboite, IN | |
| May 25, 1:40 PM EDT | HAIL 1 | 2 Nne Arcola, IN | HAIL TO SIZE OF QUARTERS AT US 30 AND LEESBURG RD |
| May 25, 1:43 PM EDT | HAIL 1.75 | Roanoke, IN | |
| May 25, 1:46 PM EDT | HAIL 1.5 | 3 S Laud, IN | HAIL FELL APPROX FOR 2 MINUTES...BROKE ONE HALF TO ONE INCH DIAMETER MAPLE TREE LIMBS |
| May 25, 1:51 PM EDT | HAIL 0.75 | 7 Sw Fort Wayne, IN | |
| May 25, 1:55 PM EDT | HAIL 1 | 4 Wnw Fort Wayne, IN | I-69 AND LEESBURG RD. |
| May 25, 1:55 PM EDT | HAIL 1.75 | 2 S Arcola, IN | GOLFBALL SIZE HAIL REPORTED ON SR 14 JUST EAST OF THE ALLEN AND WHITLEY COUNTY LINE. |
| May 25, 2:03 PM EDT | HAIL 1 | N Fort Wayne, IN | ONE INCH HAIL ON THE NORTH SIDE OF FORT WAYNE...INNOVATION BLVD AND COOK ROAD. LASTED FOR TWO MINUTES. |
| May 25, 2:09 PM EDT | TSTM WND GST 62 | Fort Wayne, IN | 62 MPH WIND GUST MEASURED IN WAYNEDALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 9:50 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 5.6 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS53 KIWX 251737
SVRIWX
INC003-033-069-183-OHC039-251815-
/O.NEW.KIWX.SV.W.0069.110525T1737Z-110525T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
NORTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN WHITLEY COUNTY IN NORTHEAST INDIANA...
NORTHERN ALLEN COUNTY IN NORTHEAST INDIANA...
SOUTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
* UNTIL 215 PM EDT
* AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
SEVERE STORM WAS LOCATED 8 MILES NORTHWEST OF FORT WAYNE...AND
MOVING NORTHEAST AT 45 MPH. ANOTHER SEVERE THUNDERSTORM WAS
DEVELOPING SOUTHWEST OF THIS STORM IN NORTHEAST HUNTINGTON COUNTY.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HUNTERTOWN...
GRABILL AND GARRETT...
AUBURN...
HICKSVILLE...
BUTLER...
FORT WAYNE...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ARI...
LAOTTO...BUTLER CENTER...SAINT JOHNS...LEO-CEDARVILLE...CUBA...
HARLAN...SPENCERVILLE...GEORGETOWN...CONCORD...SAINT JOE AND MOORE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4101 8557 4128 8524 4128 8520 4130 8520
4151 8486 4144 8479 4143 8479 4143 8477
4133 8467 4090 8540
TIME...MOT...LOC 1736Z 233DEG 37KT 4114 8526
WIND...HAIL <50MPH 1.00IN
$$1 follow-up statement
731
WWUS53 KIWX 251754
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM EDT WED MAY 25 2011
INC003-033-069-183-OHC039-251815-
/O.CON.KIWX.SV.W.0069.000000T0000Z-110525T1815Z/
DE KALB IN-ALLEN IN-WHITLEY IN-HUNTINGTON IN-DEFIANCE OH-
154 PM EDT WED MAY 25 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR NORTHEASTERN HUNTINGTON...SOUTHEASTERN WHITLEY...NORTHERN ALLEN
AND SOUTHEASTERN DE KALB COUNTIES IN NORTHEAST INDIANA...AND
NORTHWESTERN DEFIANCE COUNTY IN NORTHWEST OHIO...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS
LOCATED 9 MILES SOUTHWEST OF FORT WAYNE...AND MOVING NORTHEAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
FORT WAYNE...AUBURN...HICKSVILLE...BUTLER...HUNTERTOWN...GRABILL...
ARCOLA...LAKE EVERETT...WALLEN AND LEO-CEDARVILLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR NORTHWESTERN OHIO. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST
MICHIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. DOPPLER RADAR
HAS INDICATED SOME WEAK ROTATION WITHIN THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY
IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4098 8549 4128 8520 4151 8486 4144 8479
4143 8479 4143 8477 4133 8467 4090 8540
TIME...MOT...LOC 1754Z 232DEG 35KT 4103 8528
WIND...HAIL 60MPH 1.00IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:31 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 25, 9:31 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 931 AM EDT WED MAY 25 2011 .UPDATE... STRONGLY FORCED CONVECTION ACROSS CENTRAL/NORTHERN IL WILL WORK EWD INTO AT LEAST WESTERN PORTIONS OF THE FA LATER THIS MORNING INTO THE EARLY AFTERNOON HOURS. THIS CONVECTION IS TIED TO A RATHER POTENT SHORTWAVE NEAR THE QUINCY AREA...AND ITS ASSOCIATED MID LEVEL JET MAX. ALSO A NARROW NW TO SE ORIENTED LINE OF SHOWERS/STORMS ACROSS OUR SW WILL SPREAD NEWD THIS MORNING ALONG A WARM FRONT. QUICK LOOK AT THE 12Z LINCOLN SOUNDING RAISES CONCERNS FOR SEVERE WX LATER THIS MORNING INTO EARLY THIS AFTERNOON GIVEN MUCAPE NEAR 3000 J/KG AND STEEP MID LEVEL LAPSE RATES ADVECTING THIS WAY. ALSO SUFFICIENT SHEAR THROUGH THE COLUMN GIVEN APPROACHING 50-60 KNOT 5H JET CORE. MAIN CONCERN WILL INITIALLY BE LARGE HAIL GIVEN SURFACE BASED CIN. HOWEVER...SOME CLEARING NOTED JUST TO THE SW. THIS CLEARING COMBINED WITH LOW LEVEL SHEAR INVOF THE WARM FRONT HINTS AT AN ISO TORNADO THREAT. AS FOR CHANGES...BUMPED UP POPS THROUGH 18Z AND ADDED A SEVERE MENTION IN THE WESTERN CWA. OTHERWISE...STILL CONCERNS FOR SVR WX LATER THIS AFTN AND EVENING WITH NO CHANGES MADE. && .PREV DISCUSSION... /ISSUED 727 AM EDT WED MAY 25 2011/ AVIATION... IFR CONDITIONS IN STRATUS/BR ACROSS NRN INDIANA ATTM SHOULD MIX OUT TO VFR CONDITIONS BY LATE THIS MORNING. SHRTWV ROTATING AROUND PLAINS UPR LOW WAS CAUSING A LARGE AREA OF TSTMS OVER NRN IL. THIS AREA OF STORMS WAS GENERALLY LIFTING NORTH BUT EXPANDING SEWD ALONG WARM FRONT FROM WEST CENTRAL TO SOUTHEAST INDIANA. THIS BAND OF TSTMS EXPECTED TO FILL IN WITH DIURNAL HEATING TODAY AND MOVE THROUGH BOTH SBN AND FWA EARLY THIS AFTN. CONDITIONS EXPECTED TO BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SVR BUT FOR NOW JUST HAVE GENERIC TSTM MENTION IN TAFS WITH MVFR CONDITIONS. ANOTHER PERIOD OF TSTMS PSBL LATE TONIGHT AS PLAINS LOW MOVES TO NW INDIANA. PREV DISCUSSION... /ISSUED 412 AM EDT WED MAY 25 2011/ SHORT TERM... STG SW TROUGH OVR THE CNTRL PLAINS THEE CONCERN THIS PD AS IT LIFTS NEWD INTO THE GREAT LAKES BY THU AFTN. STALLED FNTL BNDRY BISECTING SRN CWA EARLY THIS MORNING CONTS TO REFIRE ISOLD CONVN WHICH EARLIER INCLUDED AN IMPRESSIVE ELEVATED SUPERCELL OVR PULASKI COUNTY LATE LAST EVENING AND A HARBINGER OF THINGS TO COME. FLW DOWNSTREAM OF SIG SFC CYCLONE OVR NRN KS HAS BEEN TEPID SO FAR HWVR REGIONAL WSR-88D COMPOSITE SHOWING AN ESCALATION OF ACTIVITY WWD TWD THE MS VALLEY IN ASSOCN/W STGR LL MASS FLUX AND SUSPECT EWD TRANSLATION OF MORE SIG MID LVL HGT FALLS TIMED W/SUNRISE AND RAPID DESTABILIZATION SWD ACRS DEEPENING WARM SECTOR...WILL ALL LEAD TO SIG CONVN ALG NWD RTNG WMFNTL BNDRY BY LT MORNING OR EARLY AFTN AS LLJ RAMPS. LLJ INTENSIFIES FURTHER TONIGHT AS SFC LOW EJECTS INTO NW IN. HWVR COMPLICATIONS ABOUND W/OVERNIGHT FCST ESP IN LIGHT OF XPCD CONVN THIS AFTN AND WILL HOLD W/PRIOR GRIDS. DUAL CONV MODE LIKELY BTWN CONVN THIS AFTN AND AGAIN THIS EVENING BOTH OF WHICH SHLD RUN THE GAMUT OF POTENTIAL SVR RISKS W/A CONSIDERABLE HAIL/TORNADO THREAT THROUGH NRN IN THIS AFTN W/SCT DISCRETE SUPERCELLS ALG WMFNT AND WIDESPREAD WIND/ISOLD TORNADO THREAT TONIGHT IN ASSOCN/W AN ANTICIPATED LEWP PENDING ON WHERE IT TRACKS. HWVR STABILIZING EFFECTS OF AFTN CONVN CAN NOT BE DISCOUNTED GIVEN WELL WWD PLACEMENT OF SFC CYCLONE AND ASSOCD MID LVL TROUGH. REMAINDER OF SHRT TERM REMAINS VALID AND OTHER THAN A TWEAK HERE AND THERE...NO SIG CHGS OF NOTE. LONG TERM... FRIDAY THROUGH TUESDAY FORECAST MODELS AND MEAN ENSEMBLES ARE GENERALLY ALL ON BOARD WITH SUPPORTING MASSIVE HEIGHT FALLS ACROSS THE NORTHERN ATLANTIC/RETREAT OF THE SEMI-PERMANENT HUDSON BAY VORTEX NORTH/AND WESTERN NOAM TROUGHING PER CONTINUED ACTIVE NORTHER PAC FLOW WITH TROUGH RELOADING. THIS TRANSITION WOULD SUPPORT A TEMPORARY END TO THE WET PATTERN THAT THE REGION HAS BEEN LOCKED IN...BEING REPLACED BY A MASSIVE EASTERN CONUS RIDGE. SIGNALS FOR THIS EVOLUTION ARE VERY STRONG AND PERSISTENT IN MODEL PROGS...HENCE HAVE CONTINUED TO TO TREND HEAVY IN THIS DIRECTION. OTHERWISE...THE EARLY PORTION OF THE PERIOD WILL FEATURE THE INFLUENCE OF AT LEAST ONE UPPER IMPULSE AND SFC REFLECTION WITH A POSSIBLE LEAD HEIGHT RISE IMPULSE AFFECTING THE REGION BY SAT. HAVE ADJUSTED POPS IN THE PERIOD FOLLOWING CLOSE TO A PREFERRED ECMWF/MEAN GEFS BLEND DUE TO HANDLING OF MID LEVEL HEIGHTS AND FLOW AND CONSISTENCY FRI...FORECAST MODELS CONTINUE TO WAVER SOME ON THE SPEED OF THE EXPECTED MIDLEVEL IMPULSE DURING THIS PERIOD. PREFERENCE HAS BEEN TOWARD A SLIGHTLY MORE PROGRESSIVE SOLUTION WITH A LIKELY EXIT OF THE PRECIP BY FRI MORNING. CLOUD COVER WILL BE TRICKY IN THE PERIOD GIVEN THE DEGREE OF LL DRYING FROM THE EXITING SYSTEM AND THE AMOUNT OF CLOUD INCREASE FROM THE NEXT IMPULSE. HIGH TEMPS WILL BE HIGHLY DICTATED BY THE DEGREE OF INSOLATION. PREFERRED TO GO SLIGHTLY WARMER GIVEN MODEL TRENDS IN H85-H5 DRYING. OTHERWISE...RETAINED LOW CHANCE POPS FRI MORNING..AND FRI NIGHT AFTER MIDNIGHT. SAT-TUE...RIDGING EXPECTED IN THE PERIOD...WITH A POSSIBLE LEAD WAA WAVE SUPPORTING A SHOWER/TS SAT...WITH THETA-E ADV PROCESSES POSSIBLY SUPPORTING A SHRA/TS ACROSS THE NORTH INTO SATURDAY NIGHT/SUNDAY MORNING. THE NEXT CHANCE FOR PRECIP LOOKS TO BE AS EARLY AS TUESDAY AS A STRONG IMPULSE EJECTS OUT OF THE WESTERN NAM TROUGH...WITH THE UPPER RIDGE RETROGRADING WEST. CERTAINLY WOULD EXPECT THINGS TO REMAIN DRY UNTIL HEIGHT FALLS PROGRESS INTO THE REGION GIVEN THE VERY STAUNCH CAPPING EXPECTED IN PLACE PER A 5940 M H5 RIDGE. TRENDED TEMPS UP IN THE PERIOD ESP SUN-MON...WITH EVEN WARMER READINGS PROBABLE IF STAUNCHER RIDGING VERIFIES AS IN THE 00Z ECMWF. STILL LEARY OF THE INFLUENCE OF SEVERAL UPPER FLOW MAXIMA EXITING THE PAC REGION AND THEIR INFLUENCE ON THE DEGREE OF EASTERN CONUS RIDGING/WESTERN CONUS TROUGH DEPTH/POSITION. WITH RIDGE POSITION LIKELY TO BE ADJUSTED IN FUTURE MODEL RUNS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...JC AVIATION...JT UPDATE...STEINWEDEL
Hazardous weather outlook, May 25, 7:05 AM EDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 AM EDT WED MAY 25 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-261115- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-261115- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 705 AM EDT WED MAY 25 2011 /605 AM CDT WED MAY 25 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RAINFALL TODAY THROUGH THURSDAY WILL INCREASE THE RISK FOR FLOODING OF LOCAL RIVERS...CREEKS AND STREAMS. THERE IS A HIGH RISK OF RIP CURRENTS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-261115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 705 AM EDT WED MAY 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS AN INCREASED RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. WIND GUSTS TO 50 KNOTS AND LARGE HAIL ARE THE MAIN THREATS. HIGH WAVES ARE POSSIBLE IN AND NEAR STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AND SATURDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. WIND AND WAVE CONDITIONS WILL LIKELY BE HAZARDOUS TO SMALL CRAFT ON THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, May 25, 12:33 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1233 PM EDT WED MAY 25 2011
INZ005-006-008-016-017-023>025-032-MIZ079-080-251700-
BRANCH MI-ELKHART IN-GRANT IN-HUNTINGTON IN-KOSCIUSKO IN-LAGRANGE
IN-MIAMI IN-NOBLE IN-ST. JOSEPH MI-WABASH IN-WHITLEY IN-
1233 PM EDT WED MAY 25 2011
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN INDIANA AND SOUTHERN
MICHIGAN...
AT 1230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
CENTREVILLE TO 6 MILES SOUTH OF LIGONIER TO 15 MILES SOUTH OF BUNKER
HILL...MOVING EAST AT 20 MPH.
ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY DOWNPOURS WITH UP TO AN INCH OF RAIN IN AN
HOUR...ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
STURGIS AND WABASH...
LAGRANGE...
TRI-LAKES...
COLUMBIA CITY...
SOUTH WHITLEY...
ALBION...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING
FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN.
LAT...LON 4058 8587 4058 8616 4138 8568 4207 8562
4208 8516 4139 8523 4040 8582 4040 8587
TIME...MOT...LOC 1631Z 269DEG 17KT 4205 8550 4138 8556
4045 8612Local storm report, May 25, 12:59 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1259 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM HAIL 3 SW TRI-LAKES 41.22N 85.48W
05/25/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100862
NGLocal storm report, May 25, 1:03 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HEAVY RAIN 2 S WARSAW 41.21N 85.86W
05/25/2011 M1.33 INCH KOSCIUSKO IN COCORAHS
1.33 INCHES SINCE 7 AM. 0.95 INCHES FELL IN ROUGHLY 20
MINUTES.
&&
EVENT NUMBER IWX1100863
FISHERSpecial weather statement, May 25, 1:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 126 PM EDT WED MAY 25 2011 INZ008-009-017-018-025-251800- ALLEN IN-DE KALB IN-HUNTINGTON IN-NOBLE IN-WHITLEY IN- 126 PM EDT WED MAY 25 2011 ...STRONG THUNDERSTORMS MOVING TOWARD EXTREME NORTHWESTERN WELLS... NORTHEASTERN HUNTINGTON...SOUTHEASTERN WHITLEY...WESTERN ALLEN... SOUTHERN DE KALB AND SOUTHEASTERN NOBLE COUNTIES IN NORTHEAST INDIANA... AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTH OF CHURUBUSCO...OR 11 MILES NORTHEAST OF HUNTINGTON...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAIN ARE EXPECTED WITH THIS STORM. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... GARRETT... AUBURN... CHURUBUSCO... HUNTERTOWN... ARCOLA...DUNFEE AND ROLLING HILLS... LAKE EVERETT... FORT WAYNE GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT WEDNESDAY EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN. LAT...LON 4147 8511 4133 8487 4092 8534 4103 8553 TIME...MOT...LOC 1725Z 218DEG 41KT 4104 8537
Local storm report, May 25, 1:28 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
128 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM HAIL COESSE 41.13N 85.40W
05/25/2011 M0.75 INCH WHITLEY IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1100864
NGLocal storm report, May 25, 1:33 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 PM EDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 4 SE ANDREWS 40.81N 85.54W
05/25/2011 M0.75 INCH HUNTINGTON IN STATE POLICE
&&
EVENT NUMBER IWX1100865
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 11:31 PM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 59 min |
| May 25, 12:28 AM EDT | Severe Thunderstorm Warning | IWX | Pulaski, White | 46 min |
| May 25, 4:23 AM EDT | Special Weather Statement | IWX | Saint Joseph | 22 min |
| May 25, 8:00 AM EDT | Special Weather Statement | IWX | White | 30 min |
| May 25, 9:21 AM EDT | Special Weather Statement | IWX | LaPorte, Starke | 24 min |
| May 25, 9:25 AM EDT | Special Marine Warning | IWX | 95 min | |
| May 25, 10:06 AM EDT | Special Weather Statement | IWX | Blackford, Grant, Huntington, Kosciusko, Marshall, Saint Joseph and 1 more | 24 min |
| May 25, 10:22 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Marshall, Pulaski, Starke, White | 29 min |
| May 25, 10:51 AM EDT | Special Weather Statement | IWX | Adams, Allen, Elkhart, LaGrange, Noble, Wells and 1 more | 24 min |
| May 25, 11:00 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Elkhart, Fulton, Grant, Kosciusko, Marshall and 5 more | 60 min |
| May 25, 11:27 AM EDT | Special Weather Statement | IWX | DeKalb, Steuben | 33 min |
| May 25, 12:01 PM EDT | Special Weather Statement | IWX | Kosciusko, Miami, Wabash | 29 min |
| May 25, 12:33 PM EDT | Special Weather Statement | IWX | LaGrange, Miami, Noble, Wabash, Whitley | 27 min |
| May 25, 12:58 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 32 min |
| May 25, 1:26 PM EDT | Special Weather Statement | IWX | DeKalb | 34 min |
| May 25, 1:54 PM EDT | Flash Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 14 hr |
| May 25, 2:13 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Huntington, Noble, Wells, Whitley | 62 min |
| May 25, 2:47 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Wells | 3 hr |
| May 25, 3:15 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Miami, Wabash | 29 min |
| May 25, 3:33 PM EDT | Severe Thunderstorm Warning | IWX | Grant, Huntington, Wabash, Wells | 57 min |
| May 25, 3:39 PM EDT | Tornado Warning | IWX | Grant, Huntington, Wells | 24 min |
| May 25, 4:15 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Wells | 29 min |
| May 25, 4:19 PM EDT | Tornado Warning | IWX | Allen | 41 min |
| May 25, 5:19 PM EDT | Special Weather Statement | IWX | Huntington | 26 min |
| May 25, 5:24 PM EDT | Flash Flood Warning | IWX | Adams, Allen, DeKalb, Grant, Huntington, Wells | 3 hr |
| May 25, 5:30 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Jay, Wells | 45 min |
| May 25, 5:56 PM EDT | Tornado Warning | IWX | Adams, Jay | 21 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 5 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen, DeKalb | 9 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 6 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Allen | 52 hr |
| May 25, 6:19 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 10 days |
| May 25, 6:28 PM EDT | Special Weather Statement | IWX | Jay | 32 min |
| May 25, 7:18 PM EDT | Special Weather Statement | IWX | Grant | 42 min |
| May 25, 7:25 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Grant, Huntington, Jay, Wells | 65 min |
| May 25, 12:20 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 25 min |
| May 25, 2:20 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| May 25, 2:39 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 51 min |
| May 25, 3:30 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry, Paulding, Williams | 60 min |
| May 25, 3:52 PM EDT | Tornado Warning | IWX | Defiance, Fulton, Henry, Paulding, Putnam | 38 min |
| May 25, 4:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Henry, Putnam | 33 min |
| May 25, 4:25 PM EDT | Tornado Warning | IWX | Henry, Putnam | 28 min |
| May 25, 4:33 PM EDT | Tornado Warning | IWX | Van Wert | 42 min |
| May 25, 5:00 PM EDT | Tornado Warning | IWX | Allen, Putnam, Van Wert | 45 min |
| May 25, 5:04 PM EDT | Special Weather Statement | IWX | Fulton, Henry | 26 min |
| May 25, 6:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Henry, Putnam, Van Wert | 39 min |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Defiance, Henry | 7 days |
| May 25, 6:17 PM EDT | River Flood Warning | IWX | Defiance, Fulton, Williams | 10 days |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.